Alert archive / Florida / River Flood Warnings in 2007

River Flood Warning 1, NWS Tallahassee, FL

November 27, 2007Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Nov 27, 2007, 9:14 AM CST for Walton County, Florida. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 9:14 AM CST (15:14 UTC)
Expired
Nov 28, 2007, 8:18 AM CST
In force
23 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 271648 CCA
FLWTAE

FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EST TUE NOV 27 2007

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

THE SHOAL RIVER NEAR MOSSY HEAD AFFECTING WALTON COUNTY.

DUE TO THE LATEST RAINFALL...THE SHOAL RIVER AT MOSSY HEAD HAS GONE 
ABOVE FLOOD STAGE. THE RIVER HAS CRESTED AND STARTED A DOWNWARD 
TREND. THE RIVER SHOULD BE BELOW FLOOD STAGE BY LATE IN THE DAY 
WEDNESDAY.

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD 
MONITOR THE LATEST FORECASTS. DO NOT DRIVE CARS THROUGH FLOODED 
AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT 
DROWN.

FLC131-281514-
/O.NEW.KTAE.FL.W.0001.071127T1514Z-000000T0000Z/
/MHDF1.1.ER.071126T2310Z.071127T0830Z.000000T0000Z.UU/
1014 AM EST TUE NOV 27 2007

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SHOAL RIVER NEAR MOSSY HEAD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM TUESDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 


$$
2 follow-up statements
000 
WGUS82 KTAE 271731
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EST TUE NOV 27 2007

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

THE SHOAL RIVER NEAR MOSSY HEAD AFFECTING WALTON COUNTY

ON LAIRD ROAD...WATER IS 8 INCHES BELOW THE BRIDGE 
AND NEARLY OVER THE ROAD LEADING INTO THE BRIDGE.
ALSO...WATER IS OVER THE BANKS AND 6 INCHES FROM THE 
BOTTOM OF THE BRIDGE AT HIGH NOTE ROAD AND CHOWDER CHAPEL ROAD.

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD 
MONITOR THE LATEST FORECASTS. DO NOT DRIVE CARS THROUGH FLOODED 
AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO 
NOT DROWN.


FLC131-281731-
/O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/
/MHDF1.1.ER.071126T2310Z.071127T0830Z.000000T0000Z.UU/
1231 PM EST TUE NOV 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE SHOAL RIVER NEAR MOSSY HEAD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM TUESDAY THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS OCCURRING AND M FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 


$$
000 
WGUS82 KTAE 281418
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EST WED NOV 28 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR MOSSY HEAD.
THE RIVER HAS FALLEN BELOW FLOOD STAGE AND IS 
FORECAST TO CONTINUE FALLING.
* AT  7:30 AM WEDNESDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 14.0 FEET.

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC131-281448-
/O.CAN.KTAE.FL.W.0001.000000T0000Z-071128T1418Z/
/MHDF1.1.ER.071126T2310Z.071127T0830Z.071127T2035Z.UU/
918 AM EST WED NOV 28 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SHOAL RIVER NEAR MOSSY HEAD.
* AT  7:30 AM WEDNESDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 27, 8:00 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 27, 8:00 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST TUE NOV 27 2007

.SYNOPSIS...
MOSTLY SUNNY TO SUNNY THIS MORNING ACROSS LOCAL AREA. SATELLITE AND
UPSTREAM OBS SHOW LINGERING STRATUS MAINLY SE ALA/SW GA EXPECTED TO
BREAKUP BY THIS AFTERNOON. SHARP NW-SE AIRMASS CONTRASTS. TEMPS/DEW
POINTS RANGED FROM UPPER 40S/LOW 40S SE ALA TO LOW 60S/UPPER 50S SE
BIG BEND. 24 HR TEMP/DEW POINT COMPARISON SHOWS THAT LOCAL AIRMASS
RUNNING 15 TO 20 DEGREES COOLER AND DRIER WEST OF APALACH RIVER...
DOWN TO 6-12 DEGREES COOLER AND DRIER EAST OF THE RIVER. WINDS
NORTHERLY FROM AROUND 5 MPH SE BIG BEND UP TO 10-15 MPH PANHANDLE.

.DISCUSSION...
AT UPPER LEVELS...
LOOKING AT THE BIG PIX...PROGRESSIVE LARGE-SCALE PATTERN WILL
CONTINUE THROUGH SHORT TERM FORECAST. MAIN FEATURES ARE UPPER TROUGH
OVER ERN PAC WHICH WILL DIG SEWD INTO THE PACIFIC NW. DOWNSTREAM...
STRONG TROUGH WILL MOVE EWD FROM THE NRN/CNTRL PLAINS EWD INTO THE
LOWER GREAT LAKES AND THEN SWD INTO THE TN VALLEY.  ASSOCD SHORT
WAVE WAS MOVING SEWD ACROSS THE UPPER MIDWEST...WITH A VORT LOBE
EXTENDING FROM THE LAKE SUPERIOR INTO THE SRN HIGH PLAINS. FURTHER
DOWNSTREAM...GREAT LAKES TROUGH WILL MOVE INTO ERN CONUS. ASSOCD
STRONG H5/H2 LOW EJECTING NEWD INTO THE CANADIAN MARITIMES. AS
TROUGHS MOVE EWD...SHORT WAVE RIDGE OVER THE PLAINS TODAY WILL MOVE
EWD AND REPLACE THE PLAINS TROUGH ON WEDNESDAY...AND THE ERN TROUGH
ON THURSDAY.

AT LOWER LEVELS...
LOOKING AT THE BIG PICTURE...LOW ASSOCD WITH ABOVE PLAINS TROUGH
WILL OCCLUDE WHILE MOVING NEWD FROM THE UPPER MS VALLEY INTO ERN
ONTARIO LATER TODAY. TRAILING COLD FRONT WILL PUSH EWD THROUGH THE
GREAT LAKES AND THEN SEWD THROUGH THE SRN PLAINS AND MIDDLE/LOWER MS
VALLEY. CLOSER TO HOME...COLD FRONT WHICH IMPACTED LOCAL AREA LAST
NIGHT IS SAGGING SWD INTO N/CNTRL FL AND AS UPPER SUPPORT MOVES
FURTHER NEWD INTO CANADA AND SWD PUSH ENDS...FRONT WILL LIKELY STALL
AND POSSIBLY BEGIN TO DISSIPATE OVER S/CENTRAL FL NEXT 24 HRS. IN
ITS WAKE...A SFC RIDGE WAS BUILDING EASTWARD ACROSS THE PLAINS.  A
1031 MB HIGH PRESSURE SYSTEM OVER THE SRN PLAINS WILL MOVE ENE
ACROSS THE OH/TN VALLEYS THROUGH WEDNESDAY MORNING...BEFORE EXITING
THE DELMARVA COAST WEDNESDAY EVENING. LOCALLY THIS MEANS...DRIER AIR
BEGINS TO FILTER SEWD AND ACROSS OUR ZONES. THIS REFLECTED IN ABOVE
24HR AIRMASS CHANGE AND IN SOUNDINGS AND TIME HEIGHT X-SECTIONS.
RAPID DRYING OUT OF REGIONAL AIRMASS FROM SE-NW REFLECTED IN 12Z
SOUNDINGS...I.E. JAX...TAE... FFC AND BMX WITH 1.36...0.68...0.47
AND 0.36 INCH PWATS RESPECTIVELY. GFS MODEL SOUNDINGS REFLECT
INCREASING LOW LEVEL MOISTURE AHEAD OF AND RAPID DRYING BEHIND
FRONTAL PASSAGE. I.E..12Z TUE...00Z WED...18Z WED...06Z THU AND 18Z
THU WITH 0.56... 0.46...THEN 0.75...1.11 JUST AHEAD OF FRONT AND
THEN 0.68 IN PWAT BEHIND THE FRONT.

LOOKING FURTHER AFIELD...NEXT LOW PRESSURE SYSTEM AND ABOVE MIDWEST
COLD FRONT WILL ADVANCE INTO THE PLAINS AND MIDWEST WEDNESDAY.
AS THE LOW ACCELERATES INTO CANADA...THE FRONT WILL SURGE SEWD
ACROSS THE CWFA LATE WEDNESDAY INTO THURSDAY. THEN...WILL SEE A
SERIES OF SURFACE HIGH PRESSURE SYSTEMS MOVING EASTWARD ACROSS THE
MID MISSISSIPPI AND MID ATLANTIC LATE WEEK AND INTO THE FIRST HALF
OF THE WEEKEND.

&&

.SHORT TERM (THIS AFTERNOON-THURSDAY NIGHT)...
THIS AFTERNOON...WITH EXITING FRONT AND BUILDING RIDGE...DRY
OFFSHORE FLOW WILL DOMINATE. STRATUS BEHIND FRONT SHOULD BE GONE
THIS AFTERNOON. NOT SEEING ANY UPSTREAM GUSTS. MAX TEMPS AOB
NORMAL IN MID 60S EXCEPT FOR NEAR 70 SE BIG BEND.

TONIGHT...AS THE SFC RIDGE BUILDS EWD TOWARDS THE MID-ATLANTIC...
OFFSHORE COLD AIR DRAINAGE WILL DROP LOW TEMPS TO AROUND 40 SE
ALA/SW GA TO MID 40S SE BIG BEND.

WEDNESDAY THROUGH THURSDAY...THE COMBINATION OF A COASTAL TROUGH
DEVELOPING OFFSHORE...HIGH PRESSURE WEDGING DOWN THE LEE OF THE
APPALACHIANS AND THE APPROACHING DRY COLD FRONT SHIFT LOCAL WINDS TO
ELY. WITH LOW LEVEL FLOW VEERING...SOME ATLANTIC MOISTURE WILL BE
PULLED TOWARDS CWA...MAINLY ERN THIRD AND MAY INDUCE PATCHY FOG LATE
WED/EARLY THURS DEPENDING ON TIMING OF FRONT. THEN...AFTER FROPA
...LOW LEVEL WINDS BACK TO NLY WITH DRIER AIR FILTERING OVER THE
AREA. TEMPS WILL BEGIN MODERATING ABOVE NORMAL WITH ELY FLOW AND
SLOWLY RISING 1000-500 MB THICKNESSES ON WEDNESDAY. WITH WEAK
GRADIENT WILL SEE LITTLE TEMP SHIFT B4 AND AFTER FRONT.

&&

.AVIATION...POST-FRONTAL STRATUS HAS NOW PUSHED SE OF TLH AND VLD. A
WRAP AROUND DECK OF LOW STRATUS IS WORKING ITS WAY SLOWLY SEWD AT
THIS TIME. IT MAY IMPACT DHN WITH MVFR CEILINGS FOR A BRIEF TIME
UNTIL MIDDAY. ELSEWHERE...VFR CONDITIONS ARE EXPECTED THROUGH THE
TAF PERIOD.

&&

.MARINE...MID-MORNING OFFSHORE BUOYS SHOW WINDS 15-128 KNOTS AND 5-6
FEET SEAS. SO SCEC OFFSHORE STILL LOOKS GOOD. AS HIGH PRESSURE
BUILDS IN FROM THE NORTH BEHIND THE COLD FRONT...THE TIGHTENING
PRESSURE GRADIENT WILL KEEP WINDS AND SEAS AT EXERCISE CAUTION
CRITERIA THROUGH TONIGHT. AS THE HIGH MOVES EAST OF THE WATERS ON
WEDNESDAY...WINDS AND SEAS WILL DECREASE. THE NEXT FRONTAL PASSAGE
WILL BE ACCOMPANIED BY A SLIGHT INCREASE IN WINDS AND SEAS FOR THE
END OF THE WORK WEEK.

&&

.FIRE WEATHER...INLAND AREAS OF THE ERN PANHANDLE AND WRN BIG BEND
MAY SEE RH VALUES APPROACH 35 PERCENT THIS AFTERNOON. NO RED FLAG
CONCERNS FOR WEDNESDAY AND THURSDAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WEATHER...WOOL
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Nov 27, 4:30 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST TUE NOV 27 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EST TUE NOV 27 2007 /430 AM CST TUE NOV 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN
PANHANDLE...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
GUSTY NORTHERLY WINDS IN THE WAKE OF THE COLD FRONTAL PASSAGE MONDAY
NIGHT WILL CREATE HAZARDOUS CONDITIONS ACROSS THE GULF COASTAL WATERS
TODAY...AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. HIGH
PRESSURE WILL USHER IN A COOLER AND DRIER AIRMASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED. GENERALLY DRY CONDITIONS WITH A
SLOW WARMING TREND ARE EXPECTED FOR THE NEXT SEVERAL DAYS. A DRY
COOL FRONT WILL PASS THROUGH THE AREA ON THURSDAY. THE NEXT CHANCE
FOR MEASURABLE RAINFALL WILL BE LATE IN THE WEEKEND INTO EARLY NEXT
WEEK AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

JAMSKI

Nearby

River Flood Warnings in Florida, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.